Help Fight Opioid Addiction
What is Project Dawn?
Project DAWN is a community-based opioid overdose death prevention and education project available for free to all residents of Summit County.
Participants receive training on:
- Recognizing signs and symptoms of overdose
- Distinguishing between different types of overdose
- Performing rescue breathing
- Calling emergency medical services (911)
- Administering the medication, Naloxone (a nasal spray) to reverse the opioid overdose
Walk In Hours:
Wednesdays (every hour): 3 PM - 6 PM
Summit County Public Health
1867 West Market Street
Akron, OH 44313
What are the risk factors for opioid overdose?
- People have restarted using opioids after stopping for a time
- People who are on high doses of prescription opioids (>80 MED per day)
- Mixing Drugs - Many overdoses occur when people mix heroin or prescription opioids with alcohol, benzodiazepines, or anti-depressants.
- Lowered Tolerance - Over time your body may require more of a drug to feel its effects
- Health Problems - Since opioids impair your ability to breathe, if you have other breathing health problems you are at a higher risk for an overdose
- Previous Overdose - A person who has experienced an overdose in the past is at higher risk to experience one in the future
What are the symptoms of overdose?
- Breathing is slow (less than 10 breaths/minute) or stopped
- Face is pale and sweaty
- Blue or grayish lips/fingernails
- Irregular or slow pulse
- Choking or loud snoring noises
- Non responsive to shaking
- Skin color may turn gray, blue or ashen
If you or a loved one are at risk, help is available!
Addiction Hotline: 330-375-2984
Learn where you can get a FREE Narcan kit